Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 50, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Sep 13, 2013, 8:00 PM MST for Gila County, Navajo County, Arizona. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2013, 8:00 PM MST (03:00 UTC)
- Expired
- Sep 13, 2013, 11:00 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gila County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 137 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 8:00 PM MST | FLASH FLOOD | East Fork, AZ | FLOODING AND DEBRIS ON SEVERAL AREA ROADWAYS. 3 HOMES FLOODED IN EAST FORK. 1 HOME FLOODED IN SEVENMILE. DAMAGE UNKNOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 3.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 2648 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
305 WGUS55 KFGZ 140300 FFWFGZ AZC007-017-140600- /O.NEW.KFGZ.FF.W.0050.130914T0300Z-130914T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 800 PM MST FRI SEP 13 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA... EXTREME SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA... * UNTIL 1100 PM MST * AT 748 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. THIS IS AN UPGRADE TO A FLOOD ADVISORY ALREADY ISSUED FOR THIS AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TURKEY CREEK...SEVEN MILE AND FORT APACHE. ALSO INCLUDED ARE PORTIONS OF THE EAST FORK OF THE WHITE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 INCH ARE POSSIBLE IN THE WARNED AREA...WHERE 2 TO 2.5 INCHES OF RAIN AND HAIL HAS ALREADY FALLEN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3386 11015 3382 10990 3371 10991 3371 11014 $$ KD
2 follow-up statements
177 WGUS75 KFGZ 140356 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 856 PM MST FRI SEP 13 2013 AZC007-017-140600- /O.CON.KFGZ.FF.W.0050.000000T0000Z-130914T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GILA AZ-NAVAJO AZ- 856 PM MST FRI SEP 13 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM MST FOR EXTREME SOUTHEASTERN NAVAJO AND EAST CENTRAL GILA COUNTIES... AT 848 PM MST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING AFFECTING HOMES AND ROADWAYS IN EAST FORK AND SEVENMILE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TURKEY CREEK...SEVENMILE...EAST FORK...AND FORT APACHE. WHILE HEAVY RAIN HAS ENDED IN THE AREA...THE THREAT OF FLASH FLOODING FROM THE PREVIOUS EXTREMELY HEAVY RAIN WILL PERSIST THIS EVENING...INCLUDING IN THE EAST FORK OF WHITE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3386 11015 3382 10990 3371 10991 3371 11014 $$ KD
381 WGUS75 KFGZ 140552 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1052 PM MST FRI SEP 13 2013 AZC007-017-140601- /O.EXP.KFGZ.FF.W.0050.000000T0000Z-130914T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GILA AZ-NAVAJO AZ- 1052 PM MST FRI SEP 13 2013 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 PM MST FOR EXTREME SOUTHEASTERN NAVAJO AND EAST CENTRAL GILA COUNTIES... HEAVY RAIN HAS ENDED IN THE WARNING AREA AND ADDITIONAL FLASH FLOODING IS NOT ANTICIPATED. LAT...LON 3386 11015 3382 10990 3371 10991 3371 11014 $$ KD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 3:00 PM MST, 5 hours earlier.
Area forecast discussion, Sep 13, 3:00 PM MST, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 300 PM MST FRI SEP 13 2013 .SYNOPSIS... DRIER AND MORE STABLE AIR WILL SLOWLY FILTER INTO NORTHERN ARIZONA THROUGH SUNDAY. EXPECT MUCH LESS THUNDERSTORM ACTIVITY...CONFINED MAINLY TO THE AFTERNOON AND EVENING HOURS. ON MONDAY WESTERLY FLOW WILL BRING DRY WEATHER STATE WIDE WITH MOSTLY CLEAR SKIES AND SEASONABLE TEMPERATURES. && .DISCUSSION... LOW PRESSURE CENTERED OVER THE NEVADA/UTAH BORDER THIS AFTERNOON WILL HEAD EASTWARD TONIGHT AND OVER THE NEXT FEW DAYS. THE LOW WILL EVENTUALLY EXIT THE AREA...USHERING IN A DRIER AIR MASS BY EARLY NEXT WEEK. FOR TONIGHT THROUGH SUNDAY...THE POSITION OF THE LOW WILL SET UP A BATTLE BETWEEN DRIER AIR FROM THE WEST WITH THE MONSOON MOISTURE PLUME STATIONED FROM NORTH TO SOUTH ACROSS NEW MEXICO. SOOOOO...AS DRY AIR MOVES IN ALOFT FROM THE WEST...AT THE LOWER LEVELS/SURFACE MOISTURE WILL CREEP WESTWARD INTO ARIZONA FROM NEW MEXICO. AS A RESULT...ENOUGH MOISTURE AND INSTABILITY WILL REMAIN THROUGH SUNDAY TO KEEP SOME CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST ACROSS THE AREA. SATURDAY COULD BRING HIGHER STORM COVERAGE AS A WEAK WEATHER DISTURBANCE AND UPWARD MOTION MOVES OVER THE AREA. STILL...THE BEST CHANCE FOR STORMS WILL BE ALONG THE STATE LINES WITH UTAH AND NEW MEXICO. TEMPERATURES SHOULD SLOWLY EDGE TOWARD SEASONAL NORMALS. MONDAY THROUGH THURSDAY...A VERY DRY WESTERLY FLOW WILL DEVELOP AND PUSH ANY REMAINING MOISTURE EASTWARD. CURRENT MODEL RUNS HAVE SLOWED THIS DRYING PROCESS A BIT AND HAVE INCREASED THE CHANCES OF STORMS ALONG THE ARIZONA/NEW MEXICO BORDER TO ACCOUNT FOR MOISTURE LINGERING INTO MONDAY. OTHERWISE...NEXT WEEK LOOKS DRY WITH MOSTLY CLEAR SKIES...NORMAL TEMPERATURES AND LIGHT WINDS. && .AVIATION...FOR THE 00Z PACKAGE...SCT -SHRA/TSRA EAST OF A KPRC-KPGA WILL CONTINUE TROUGH 02Z THIS EVENING THEN DIMINISH. ISOLD MVFR CONDITIONS IN THE HEAVIEST SHOWERS. VFR CONDITIONS ELSEWHERE. SKIES BECOME MOSTLY CLEAR AFT 03-04Z TONIGHT. SCT -SHRA/TSRA WILL DEVELOP EAST OF A KPRC-KPGA LINE AGAIN AFTER 18-20Z ON SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MCCOLLUM AVIATION.......MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
In the hours before
Special weather statement, Sep 13, 2:03 PM MST, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 203 PM MST FRI SEP 13 2013 AZZ010-011-132130- APACHE AZ- 203 PM MST FRI SEP 13 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 230 PM MST/330 PM MDT/ AT 157 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS WITH 40 MPH WIND AND TORRENTIAL RAIN ALONG A LINE EXTENDING FROM RED LAKE CHAPTER HOUSE TO WINDOW ROCK...AND MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... RED LAKE CHAPTER HOUSE... FORT DEFIANCE... ROUTES 12 AND 112 FROM WINDOW ROCK TO FORT DEFIANCE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...SOME UNSECURED OBJECTS COULD BE BLOWN AROUND. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3555 10916 3610 10925 3612 10904 3556 10904 TIME...MOT...LOC 2102Z 264DEG 8KT 3592 10909 3565 10906
Special weather statement, Sep 13, 3:34 PM MST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 334 PM MST FRI SEP 13 2013 AZZ013-016-132300- NAVAJO AZ- 334 PM MST FRI SEP 13 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 400 PM MST AT 330 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SHUMWAY...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TAYLOR... SHUMWAY... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3449 11004 3436 11002 3436 11018 3444 11018 TIME...MOT...LOC 2234Z 267DEG 7KT 3441 11012 JJ
Special weather statement, Sep 13, 4:48 PM MST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 448 PM MST FRI SEP 13 2013 AZZ017-018-140015- GILA AZ-NAVAJO AZ- 448 PM MST FRI SEP 13 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 515 PM MST AT 444 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES NORTHEAST OF CEDAR CREEK...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... NORTH FORK... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3412 11009 3401 10992 3391 11012 3397 11019 TIME...MOT...LOC 2348Z 219DEG 9KT 3398 11010 JJ
Special weather statement, Sep 13, 6:14 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 614 PM MST FRI SEP 13 2013 AZZ010-011-040-140200- APACHE AZ- 614 PM MST FRI SEP 13 2013 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL APACHE COUNTY IN NORTHEAST ARIZONA UNTIL 700 PM MST / 800 PM MDT AT 604 PM MST / 704 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR KLAGETOH...MOVING NORTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KINLICHEE CHAPTER HOUSE... HIGHWAY 191 BETWEEN KLAGETOH AND GANADO... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE ADVISORY AREA AND STORMS APPROACH...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN YOURSELF AND OTHER VEHICLES. && LAT...LON 3581 10959 3575 10929 3550 10946 3553 10961 TIME...MOT...LOC 0113Z 190DEG 20KT 3562 10951
Special weather statement, Sep 13, 7:28 PM MST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
728 PM MST FRI SEP 13 2013
AZZ017-140245-
NAVAJO AZ-APACHE AZ-
728 PM MST FRI SEP 13 2013
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN APACHE COUNTY IN NORTHEAST ARIZONA
EXTREME SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA
UNTIL 745 PM MST
AT 720 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR SEVEN MILE...OR 5 MILES SOUTH OF
WHITERIVER...MOVING NORTH AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WHITERIVER AND RAINBOW CITY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF
STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A
STURDY BUILDING OR AN ALL METAL VEHICLE.
&&
LAT...LON 3391 10999 3385 10980 3373 10986 3371 11000
3375 11000
TIME...MOT...LOC 0227Z 201DEG 7KT 3380 10995
KDThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 6:14 PM MST | Special Weather Statement | FGZ | Apache | 46 min |
| Sep 13, 7:28 PM MST | Special Weather Statement | FGZ | 17 min | |
| Sep 13, 7:45 PM MST | Areal Flood Advisory | FGZ | Gila, Navajo | 2 hr |
| Sep 14, 11:34 AM MST | Severe Thunderstorm Warning | FGZ | Coconino | 41 min |
| Sep 14, 12:19 PM MST | Special Weather Statement | FGZ | 11 min | |
| Sep 14, 3:23 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Sep 14, 3:37 PM MST | Areal Flood Advisory | FGZ | Coconino | 113 min |
| Sep 14, 4:12 PM MST | Special Weather Statement | FGZ | 18 min | |
| Sep 14, 4:35 PM MST | Flash Flood Warning | FGZ | Navajo | 115 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.